MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number 2012-12
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation.Both balloons were completely deflated when we received the device.When we inflated the balloons with recommended volume of 1.5 ml for common carotid balloon and 0.25 ml for internal carotid balloon, the balloons inflated as expected.When the balloons were deflated by pulling the plunger of the syringe, they deflated as expected.We were able to recreate the issue only when the plunger of the syringe was not pulled and was left to deflate unassisted.This device passed all of our specifications.When the inflation lumen was inspected, we did not find any blockage that could have prevented the balloon from deflating.Also the joint between the inflation arm and the irrigation lumen was found bonded as expected.All of the (b)(4) units manufactured in this lot have been sold.We have not received any other complaints from other customers related to a similar issue.Our review of manufacturing batch records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.The lot was inspected 100% for balloon function.No issue was noted during the inspection.There was no injury to the patient as the result of this incident.The root cause of the issue remains inconclusive.It is possible that the anatomy of the patient along with the doctor's technique might have contributed to this incident.
 
Event or Problem Description
During a carotid endarterectomy, the surgeon could not deflate the internal carotid balloon of the shunt.Surgeon then pulled the lumen of the shunt to remove the inflated balloon.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key6862598
Report Number1220948-2017-00053
Device Sequence Number1312730
Product Code MJN
UDI-Device Identifier00840663101238
UDI-Public00840663101238
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/28/2021
Device Catalogue Number2012-12
Device Lot NumberPFT3115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Initial Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1